TRIPAWDS: Home to 12541 Members and 1440 Blogs.
HOME » NEWS » BLOGS » FORUMS » CHAT » YOUR PRIVACY » RANDOM BLOG

Tripawds Supporter sites have no ads!

For the Love of Honeybear

Osteosaracoma survivor in the making

For the Love of Honeybear

The Look on Her Face Says it All

June 12th, 2016 · 5 Comments · Uncategorized

Tripawds is a user-supported community. Thank you for your support!

sad honeybear Ok so I am still remaining positive even though the pain meds are making Honeybear, well……..not Honeybear!   She is on tramadol, gabepentin, previcox and her antibiotic.  We know she handles the previcox well but the other two make her very sedated and at times anxious.  It is very frustrating to us because she was getting around perfectly at first and now with all the meds she is wobbly and weak when walking and doesn’t want to move a lot.  I talked to a doctor on call the other night and we discussed dropping down the gabepentin a little to see if that would help but then literally an hour after I talked to her Honeybear experienced “phantom pain.”  She cried out while she was calmly laying down.  I am not an expert on this but my understanding is the nerve still feels the pain the arm would feel if it was still there.  It will take a couple weeks to heal this nerve (thank goodness its not a permanent side effect) but gabepentin is the one drug to help with this.  So we have to keep her “drugged up” for a couple more days.  I definitely don’t want her to be in pain but I want to see that full of life Honeybear that I know!

On a positive note when she does get around she does great!  She has mastered going to the restroom,  she handles the ramp to the back deck like a champ, and she is still eating and drinking.  Tomorrow we go back to our local vet to remove her bandage and if she is healing well she will start her first chemo on Thursday.  I am excited to meet the oncologist and get on with healing Honeybear!

I read over and over the first two weeks are the hardest and at this point almost a week out I would hope to agree as we don’t know what the next few weeks will be like.  From what I’ve been told chemo has very little to no side effects on dogs, let’s pray this is the case for Honeybear.  My birthday is next month and the perfect present would to be able to take her to the beach!  That’s 4 weeks away so come on Honeybear you can do it!


To remove ads from your site and others, upgrade to a Tripawds Supporter blog!

Tags:

5 Comments so far ↓

  • hester

    Hi – yes, the Gabapentin and Tramadol combo can be very sedating, especially for the first few days. Pofi started on these two weeks prior to his surgery and I remember the first day was super! He seemed like he was pain free immediately. And then the sedation kicked in and I wanted to reduce, but before we could even try it, the pain was clearly worse and he was whimpering. I know a sedate dog is sad to see, but to me, a painful dog is worse. The really sedative effect probably lasted 4 days once it hit him and then he was getting back to himself before surgery. We did full strength Gaba (300 mg 3x daily) two weeks prior and after and he has never shown phantom limb pain at all. After two weeks we stopped Tramadol and Rimadyl and decreased the Gaba to 2oo mg 2 x daily and then down to 100 mg 2 x daily and then none. He is fully himself again and we got here with very minimal pain. Remember, Honeybear is healing and rest is helping her healing, so sedative effect is okay in the short term!

  • linda8115

    Awe she’s beautiful! Yup once she’s off the pain meds and stitches come out I think you’ll see a huge difference!
    Linda

  • otisandtess

    Just hold on, you will probably see remarkable improvement once the staples come out, about day 10. We did 4 rounds of chemo with some side effects, but nothing horrible. And some dogs have no side effects at all. The oncologist will give you some wonderful meds, just in case.

  • Zuki

    Just bear with the gorgeous honeybear 😉 her, the meds are doing what they need to although I know its hard to watch. Zuki was the same days 3 – 7, he would whimper rather than cry but I don’t know if this was pain or just the meds making him feel funny, but as ‘hester’ says its better that than them being in piercing pain. I’ve just written my updated blog 2 weeks post op and I can confirm this is, as everyone has said, the golden point, all of a sudden he’s showing no signs of pain or discomfort and is virtually off all meds, I’m just weaning him down of the last of his pardale. Stay positive and strong, you will see a huge change in the next couple of days

  • kokomo

    I just love how positive you always are Sheena, I am sure that kept Honeybear going as long as she did!

Leave a Comment